Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Hay fever steroid and breastfeeding

Posted by on Jun. 27, 2010 at 7:11 AM
  • 2 Replies
I have a horrible reaction to allergens. Usually my symptoms last two or three days during a bad episode but I typically have mild symptoms all of the time. Back in high school I got a steroid shot, Kenalog, to help with the severity of my allergies and it was a godsend! I could finally function. I'm thinking about getting it again! I was browsing the web and I can't really find a lot of info on it and if it's safe for breastfeeding mothers. I need something...these allergy attacks render me useless and I need to be able to function! Any ideas?? Suggestions?!
Posted on CafeMom Mobile
by on Jun. 27, 2010 at 7:11 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-2):
lovesongbird
by on Jun. 28, 2010 at 12:47 AM

BUMP!

gdiamante
by Gina on Jun. 28, 2010 at 1:06 AM

Here's what's on Lact-Med. I'd take it if nothing else helps.

 

Triamcinolone
CASRN: 124-94-7

For other data, click on the Table of Contents


Drug Levels and Effects:


Summary of Use during Lactation:
Because no information is available on the use of oral or injectable triamcinolone during breastfeeding, an alternate drug may be preferred, especially while nursing a newborn or preterm infant. However, use of triamcinolone as a long-acting depot injection is unlikely to result in large amounts in breastmilk. Although not measured, the amounts of inhaled triamcinolone absorbed into the maternal bloodstream and excreted into breastmilk are probably too small to affect a breastfed infant. Reviewers and an expert panel consider inhaled and oral corticosteroids acceptable to use during breastfeeding.[1][2][3]

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)